January  2011, 10(1): 59-68. doi: 10.3934/cpaa.2011.10.59

The obstacle problem for Monge-Ampère type equations in non-convex domains

1. 

School of Mathematical Sciences, Beijing Normal University, China

2. 

School of Mathematical Sciences, Beijing Normal University, Beijing 100875

Received  December 2009 Revised  March 2010 Published  November 2010

In this paper, we consider the obstacle problem for Monge-Ampère type equations which include prescribed Gauss curvature equation as a special case. We establish $C^{1,1}$ regularity of the greatest viscosity solution in non-convex domains.
Citation: Jingang Xiong, Jiguang Bao. The obstacle problem for Monge-Ampère type equations in non-convex domains. Communications on Pure and Applied Analysis, 2011, 10 (1) : 59-68. doi: 10.3934/cpaa.2011.10.59
References:
[1]

O. Alvarez, J.-M. Lasry and P.-L. Lions, Convex viscosity solutions and state constraints, J. Math. Pures Appl., 76 (1997), 265-288. doi: doi:10.1016/S0021-7824(97)89952-7.

[2]

J. Bao, The obstacle problems for second order fully nonlinear elliptic equations with Neumann boundary conditions, J. Partial Diff. Eqn., 3 (1992), 33-45.

[3]

L. Caffarelli and X. Cabré, "Fully Nonlinear Elliptic Equations," Mathematical Society Colloquium Publications, 43. Amer. Math. Soc., Providence, RI, 1995.

[4]

L. Caffarelli, A Localization property of viscosity solutions to the Monge-Ampere equation and their strict convexity, Ann. of Math., 131 (1990), 129-134. doi: doi:10.2307/1971509.

[5]

L. Caffarelli and R. McCann, Free boundaries in optimal transport and Monge-Ampère obstacle problems, Ann. of Math., 171 (2010), 673-730.

[6]

L. Caffarelli, L. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second order elliptic equations I. Monge-Ampère equations, Comm. Pure Appl. Math., 37 (1984), 369-402. doi: doi:10.1002/cpa.3160370306.

[7]

M. Crandall, H. Ishii and P. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67. doi: doi:10.1090/S0273-0979-1992-00266-5.

[8]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Diiferential Equations of Second Order," Second Edition, Springer, Berlin, 1983.

[9]

B. Guan, The Dirichlet problem for Monge-Ampère equations in non-convex domains and spacelike hypersurfaces of constant Gauss curvature, Trans. Amer. Math. Soc., 350 (1998), 4955-4971. doi: doi:10.1090/S0002-9947-98-02079-0.

[10]

B. Guan and Y. Y. Li, Monge-Ampère equations on Riemannian manifolds, J. Diff. Eqn., 132 (1996), 126-139. doi: doi:10.1006/jdeq.1996.0174.

[11]

B. Guan and J. Spruck, Boundary value problem on $\mathbbS^n$ for surfaces of constant Gauss curvature, Ann. of Math., 138 (1993), 601-624. doi: doi:10.2307/2946558.

[12]

C. Gutiérrez, "The Monge-Ampère equation,'', Progress in Nonlinear Differential Equations and their Applications, 44, Birkhäuser, Boston, 2001.

[13]

K. Lee, The obstacle problem for Monge-Ampère equation, Comm. Partial Diff. Eqn., 26 (2001), 33-42. doi: doi:10.1081/PDE-100002244.

[14]

Y. Y. Li, Some existence results of fully nonlinear elliptic equations of Monge-Ampère type, Comm. Pure Appl. Math., 43 (1990), 233-371. doi: doi:10.1002/cpa.3160430204.

[15]

X. N. Ma, N. S. Trudinger and X-J. Wang, Regularity of potential functions of the optimal transportation problem, Arch. Rational Mech. Anal., 177 (2005), 151-183. doi: doi:10.1007/s00205-005-0362-9.

[16]

O. Savin, The obstacle problem for Monge-Ampère equation, Calc. Var. Partial Diff. Eqn., 22 (2005), 303-320. doi: doi:10.1007/s00526-004-0275-8.

[17]

N. S. Trudinger, The Dirichlet problem for the prescribed curvature equations, Arch. Rational Mech. Anal., 111 (1990), 153-179. doi: doi:10.1007/BF00375406.

show all references

References:
[1]

O. Alvarez, J.-M. Lasry and P.-L. Lions, Convex viscosity solutions and state constraints, J. Math. Pures Appl., 76 (1997), 265-288. doi: doi:10.1016/S0021-7824(97)89952-7.

[2]

J. Bao, The obstacle problems for second order fully nonlinear elliptic equations with Neumann boundary conditions, J. Partial Diff. Eqn., 3 (1992), 33-45.

[3]

L. Caffarelli and X. Cabré, "Fully Nonlinear Elliptic Equations," Mathematical Society Colloquium Publications, 43. Amer. Math. Soc., Providence, RI, 1995.

[4]

L. Caffarelli, A Localization property of viscosity solutions to the Monge-Ampere equation and their strict convexity, Ann. of Math., 131 (1990), 129-134. doi: doi:10.2307/1971509.

[5]

L. Caffarelli and R. McCann, Free boundaries in optimal transport and Monge-Ampère obstacle problems, Ann. of Math., 171 (2010), 673-730.

[6]

L. Caffarelli, L. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second order elliptic equations I. Monge-Ampère equations, Comm. Pure Appl. Math., 37 (1984), 369-402. doi: doi:10.1002/cpa.3160370306.

[7]

M. Crandall, H. Ishii and P. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67. doi: doi:10.1090/S0273-0979-1992-00266-5.

[8]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Diiferential Equations of Second Order," Second Edition, Springer, Berlin, 1983.

[9]

B. Guan, The Dirichlet problem for Monge-Ampère equations in non-convex domains and spacelike hypersurfaces of constant Gauss curvature, Trans. Amer. Math. Soc., 350 (1998), 4955-4971. doi: doi:10.1090/S0002-9947-98-02079-0.

[10]

B. Guan and Y. Y. Li, Monge-Ampère equations on Riemannian manifolds, J. Diff. Eqn., 132 (1996), 126-139. doi: doi:10.1006/jdeq.1996.0174.

[11]

B. Guan and J. Spruck, Boundary value problem on $\mathbbS^n$ for surfaces of constant Gauss curvature, Ann. of Math., 138 (1993), 601-624. doi: doi:10.2307/2946558.

[12]

C. Gutiérrez, "The Monge-Ampère equation,'', Progress in Nonlinear Differential Equations and their Applications, 44, Birkhäuser, Boston, 2001.

[13]

K. Lee, The obstacle problem for Monge-Ampère equation, Comm. Partial Diff. Eqn., 26 (2001), 33-42. doi: doi:10.1081/PDE-100002244.

[14]

Y. Y. Li, Some existence results of fully nonlinear elliptic equations of Monge-Ampère type, Comm. Pure Appl. Math., 43 (1990), 233-371. doi: doi:10.1002/cpa.3160430204.

[15]

X. N. Ma, N. S. Trudinger and X-J. Wang, Regularity of potential functions of the optimal transportation problem, Arch. Rational Mech. Anal., 177 (2005), 151-183. doi: doi:10.1007/s00205-005-0362-9.

[16]

O. Savin, The obstacle problem for Monge-Ampère equation, Calc. Var. Partial Diff. Eqn., 22 (2005), 303-320. doi: doi:10.1007/s00526-004-0275-8.

[17]

N. S. Trudinger, The Dirichlet problem for the prescribed curvature equations, Arch. Rational Mech. Anal., 111 (1990), 153-179. doi: doi:10.1007/BF00375406.

[1]

Luca Codenotti, Marta Lewicka. Visualization of the convex integration solutions to the Monge-Ampère equation. Evolution Equations and Control Theory, 2019, 8 (2) : 273-300. doi: 10.3934/eect.2019015

[2]

Qi-Rui Li, Xu-Jia Wang. Regularity of the homogeneous Monge-Ampère equation. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 6069-6084. doi: 10.3934/dcds.2015.35.6069

[3]

Shouchuan Hu, Haiyan Wang. Convex solutions of boundary value problem arising from Monge-Ampère equations. Discrete and Continuous Dynamical Systems, 2006, 16 (3) : 705-720. doi: 10.3934/dcds.2006.16.705

[4]

Barbara Brandolini, Carlo Nitsch, Cristina Trombetti. Shape optimization for Monge-Ampère equations via domain derivative. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 825-831. doi: 10.3934/dcdss.2011.4.825

[5]

Shuyu Gong, Ziwei Zhou, Jiguang Bao. Existence and uniqueness of viscosity solutions to the exterior problem of a parabolic Monge-Ampère equation. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4921-4936. doi: 10.3934/cpaa.2020218

[6]

Yahui Niu. Monotonicity of solutions for a class of nonlocal Monge-Ampère problem. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5269-5283. doi: 10.3934/cpaa.2020237

[7]

Bo Guan, Qun Li. A Monge-Ampère type fully nonlinear equation on Hermitian manifolds. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 1991-1999. doi: 10.3934/dcdsb.2012.17.1991

[8]

Alessio Figalli, Young-Heon Kim. Partial regularity of Brenier solutions of the Monge-Ampère equation. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 559-565. doi: 10.3934/dcds.2010.28.559

[9]

Nam Q. Le. Optimal boundary regularity for some singular Monge-Ampère equations on bounded convex domains. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2199-2214. doi: 10.3934/dcds.2021188

[10]

Adam M. Oberman. Wide stencil finite difference schemes for the elliptic Monge-Ampère equation and functions of the eigenvalues of the Hessian. Discrete and Continuous Dynamical Systems - B, 2008, 10 (1) : 221-238. doi: 10.3934/dcdsb.2008.10.221

[11]

Zhijun Zhang. Optimal global asymptotic behavior of the solution to a singular monge-ampère equation. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1129-1145. doi: 10.3934/cpaa.2020053

[12]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[13]

Limei Dai, Hongyu Li. Entire subsolutions of Monge-Ampère type equations. Communications on Pure and Applied Analysis, 2020, 19 (1) : 19-30. doi: 10.3934/cpaa.2020002

[14]

Jiakun Liu, Neil S. Trudinger. On Pogorelov estimates for Monge-Ampère type equations. Discrete and Continuous Dynamical Systems, 2010, 28 (3) : 1121-1135. doi: 10.3934/dcds.2010.28.1121

[15]

Fan Cui, Huaiyu Jian. Symmetry of solutions to a class of Monge-Ampère equations. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1247-1259. doi: 10.3934/cpaa.2019060

[16]

Juhua Shi, Feida Jiang. The degenerate Monge-Ampère equations with the Neumann condition. Communications on Pure and Applied Analysis, 2021, 20 (2) : 915-931. doi: 10.3934/cpaa.2020297

[17]

Gregorio Díaz, Jesús Ildefonso Díaz. On the free boundary associated with the stationary Monge--Ampère operator on the set of non strictly convex functions. Discrete and Continuous Dynamical Systems, 2015, 35 (4) : 1447-1468. doi: 10.3934/dcds.2015.35.1447

[18]

Limei Dai. Multi-valued solutions to a class of parabolic Monge-Ampère equations. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1061-1074. doi: 10.3934/cpaa.2014.13.1061

[19]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (1) : 301-317. doi: 10.3934/cpaa.2020267

[20]

Cristian Enache. Maximum and minimum principles for a class of Monge-Ampère equations in the plane, with applications to surfaces of constant Gauss curvature. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1347-1359. doi: 10.3934/cpaa.2014.13.1347

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (125)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]